Oklahoma, 2007Damaging Wind in Oklahoma, August 23, 2007
August 23, 2007 · NWS AMA · 1 event in 1 county or zone
A severe thunderstorm developed in the extreme western Oklahoma Panhandle during the early evening hours producing high winds in Kenton. No damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe thunderstorm developed in the extreme western Oklahoma Panhandle during the early evening hours producing high winds in Kenton. No damage or injuries were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 23, 3:12 PM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Aug 23, 3:12 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
412 PM CDT THU AUG 23 2007
.DISCUSSION...
STORMS ARE ALREADY DEVELOPING OVER THE EASTERN PLAINS OF NEW MEXICO
AND COLORADO ALONG THE SURFACE TROUGH. THIS ACTIVITY WILL SPREAD INTO
THE PANHANDLES WHERE RICH MOISTURE WAS PRESENT. INSTABILITY IS
SUFFICIENT ENOUGH TO SUSTAIN EASTWARD PROGRESSION...HOWEVER THE LOSS
THE HEATING SHOULD REDUCE THE STRENGTH. A FEW STORMS COULD BECOME
SEVERE OVER THE NORTHWEST AREAS.
UPPER LEVEL FORCING INCREASES CONSIDERABLY AHEAD OF AN APPROACHING
DISTURBANCE ON FRIDAY. COMBINED WITH THE LOW LEVEL FORCING FROM
EXPECT COLD FRONT...THERE IS A BETTER CHANCE FOR DEVELOPMENT FRIDAY
THROUGH FRIDAY NIGHT. SEVERE POTENTIAL ALSO INCREASES IN AREAL
COVERAGE AND TIME. DID NOT MENTION SEVERE IN ZFP BECAUSE WE WOULD
PREFER TO SEE THE FINAL POSITION OF FRONT RATHER THAN BROAD BRUSHING
THE SEVERE WORDING.
SATURDAY SHOULD SEE ANOTHER OPPORTUNITY FOR STORMS AS THE PANHANDLES
TRANSITIONS TO NORTHWEST FLOW ALOFT. ON TUESDAY...A COLD FRONT ENTER
THE SCENE AND COULD BRING PRECIPITATION FOR THE NORTHWEST PARTS OF
THE AREA.
NUNEZ
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 69 91 67 91 66 / 20 20 30 10 20
BEAVER OK 73 94 67 90 68 / 30 30 40 10 30
BOISE CITY OK 64 87 62 89 64 / 40 20 30 20 20
BORGER TX 70 94 70 92 70 / 20 20 30 10 20
BOYS RANCH TX 72 94 68 96 68 / 30 20 30 10 20
CANYON TX 69 91 66 94 66 / 20 20 30 10 20
CLARENDON TX 69 92 70 92 68 / 20 20 30 5 20
DALHART TX 66 90 64 90 63 / 30 20 30 10 20
GUYMON OK 68 90 66 92 66 / 30 20 30 20 20
HEREFORD TX 68 91 65 93 64 / 20 20 30 10 20
LIPSCOMB TX 72 93 69 90 69 / 20 30 40 10 30
PAMPA TX 69 90 70 88 68 / 20 20 30 10 20
SHAMROCK TX 72 92 71 92 67 / 20 20 30 5 20
WELLINGTON TX 72 96 71 94 70 / 10 20 30 5 20
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
04/08
Hazardous weather outlook, Aug 23, 12:00 PM CST, 5 hours before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT THU AUG 23 2007
OKZ001>003-TXZ001>020-241100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT THU AUG 23 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...
A STRENGTHENING SURFACE TROUGH OF LOW PRESSURE OVER SOUTHEAST
COLORADO AND EASTERN NEW MEXICO WILL RESULT IN SOUTH TO SOUTHWEST
WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS TODAY AND TONIGHT. AS A
RESULT...CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT.
IN ADDITION...THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS
LATE THIS AFTERNOON AND TONIGHT ACROSS THE OKLAHOMA AND NORTHWESTERN
TEXAS PANHANDLES. A FEW OF THESE STORMS COULD REACH SEVERE LEVELS...
WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS.
.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE TO CHANCE OF THUNDERSTORMS FROM FRIDAY
THROUGH SATURDAY NIGHT ACROSS MUCH OF THE OKLAHOMA AND TEXAS
PANHANDLES AS A WEAK COLD FRONT MOVES ACROSS THE SOUTHERN HIGH
PLAINS. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY NIGHT
ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES AS ANOTHER COLD
FRONT BEGINS TO AFFECT THE REGION. A FEW STORMS COULD REACH SEVERE
LEVELS FRIDAY AFTERNOON AND EVENING...WITH DAMAGING WINDS AND LARGE
HAIL THE PRIMARY THREATS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...BUT SPOTTERS AND
EMERGENCY MANAGERS IN THE WESTERN HALVES OF THE OKLAHOMA AND TEXAS
PANHANDLES SHOULD BE PREPARED TO RELAY ANY REPORTS TO THE NATIONAL
WEATHER SERVICE.
KRAMAR
In the hours before
Special weather statement, Aug 23, 4:37 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
537 PM CDT THU AUG 23 2007
OKZ001-232315-
CIMARRON OK-
537 PM CDT THU AUG 23 2007
...STRONG THUNDERSTORM IN CIMARRON COUNTY...
AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF KENTON MOVING NORTHEAST AT
30 MPH.
ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
JC
Thunderstorm Wind, Cimarron
- When
- August 23, 5:00 PM CST to 5:02 PM CST
- Where
- Cimarron County, Kenton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.900, -102.970
Trained spotter estimated winds at sixty miles an hour.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Illinois, August 23 to 27, 20072 deaths · 49 injured · $15 million · EF1 · 136 events
- Damaging Winds in Illinois, August 23, 20071 death · 29 injured · $1.5 million · 87 kt wind · 6 events
- Flash Flood and Flooding in Indiana, August 23 to 25, 20072 deaths · 1 injured · $6.5 million · 70 kt wind · 17 events
- Flash Flooding and Hail in Iowa, August 23 to 24, 2007$5.6 million · 61 kt wind · 35 events
- Hail and Damaging Winds in Georgia, August 23, 20072 injured · $890,000 · 1.75 in hail · 25 events
- Tornado and Damaging Winds in Michigan, August 23, 2007$1.0 million · EF1 · 14 events
- Damaging Winds in South Carolina, August 23, 2007$1.0 million · 60 kt wind · 2 events
- Flooding in Iowa, August 23 to 27, 2007$600,000 · 8 events
- Hail and Damaging Winds in Illinois, August 23, 2007$310,000 · 87 kt wind · 16 events
- Flash Flood and Flooding in Kansas, August 23 to 24, 2007$100,000 · 1.75 in hail · 30 events
- Flash Flood and Hail in Pennsylvania, August 23, 2007$155,000 · 1.75 in hail · 16 events
- Hail and Damaging Winds in North Carolina, August 23, 2007$125,000 · 1.75 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52894.